MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The calibration signals were acceptable.The k electrodes from lot#21512951 had to be installed before the 21-january-2022.Per product labeling, the maximum in-use time of the k electrode is "23 weeks".The electrode would have needed to be discarded by the latest 01-jul-2022.The k electrode exceeded the in-use time and should not have been used on the day of the event on (b)(6) 2022.The lot number of the na electrode is unknown.The customer found that a part of the red plastic of the fill port was bent, indicating an obstruction inside the sample port, which could have interfered with the results.The customer was advised by the field service engineer to replace the fill port.Afterward, the issue did not re-occur.The investigation could not identify a product problem.The cause of the event could not be determined.
 
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples tested with the potassium (k) and sodium (na) electrodes on a cobas b 221 <6> system.Patient sample 1: the sample initially resulted in a k value of 7.81 mmol/l and repeated as 3.4 mmol/l on a second cobas b 221 system.Patient sample 2: the sample initially resulted in a na value of 124.8 mmol/l and repeated as 135.6 mmol/l on a second cobas b 221 system.The sample initially resulted in a k value of 16.74 mmol/l and repeated as 5.38 mmol/l on a second cobas b 221 system.The repeat results were deemed correct.No questionable results were reported outside of the laboratory.The k electrode lot number was 21512951 with an expiration date of 21-jan-2022.The na electrode lot number and expiration date were requested but not provided.

Brand Name
COBAS B 221 <6> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16199621
Report Number1823260-2023-00176
Device Sequence Number20350191
Product Code CHL
UDI-Device Identifier04015630014293
UDI-Public04015630014293
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2022
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown